The FDA Just Announced a New Recall of This Common Daily Medication

Officials are pulling the product due to a serious health hazard it poses.

For millions of patients, daily medications can be a way to keep certain medical conditions in check. And whether you're using them to manage your cholesterol and blood pressure or to help secure a good night's sleep, they can be vital in maintaining your overall health. But now, the Food & Drug Administration (FDA) has warned that one common daily medication could pose a severe health risk to those who take it. Read on for more information on the agency's latest recall.

READ THIS NEXT: Walmart Just Issued This Urgent Warning for Shoppers at Over 100 Stores.

Another medication was recently recalled due to a potential safety issue.

Senior woman taking meds from pill organizer
Shutterstock

No matter what they're used to treat, medicines are designed to keep us safe and healthy. But every so often, officials are forced to pull products that could put the people they intend to help in harm's way. And in some recent cases, this can even come down to how the medication is packaged.

For example, on June 29, the FDA announced that Bryant Ranch Prepack Inc. had issued a voluntary recall of one lot of its Morphine Sulfate 30 mg Extended-Release tablets and Morphine Sulfate 60 mg Extended-Release tablets. The company pulled the product after discovering that some of the packages had been incorrectly labeled by swapping the dosage amount.

The agency warned that such a mixup could lead to patients accidentally taking a higher dosage of the medication and overdosing or someone taking a lower dosage than they intended and ending up in withdrawal or with untreated pain. As such, the FDA advised anyone bearing the medication with lot numbers 179642 and 179643 to stop using it immediately. But now, another type of daily medication is being pulled for a similar reason.

The FDA just announced a new recall on one common daily medication.

Variety of medicine, pills, antibiotic packages, liquids
Shutterstock

On July 6, the FDA announced that Mylan Pharmaceuticals Inc. had issued a voluntary recall of one batch of Insulin Glargine (Insulin glargine-yfgn) Injection, 100 units/mL (U-100). The medication is packaged in 3 mL prefilled pens that come in cartons of five on the consumer level. The lot in question was distributed in the U.S. between April 4, 2022 and May 5, 2022.

Patients can identify the recalled product by the NDC number 49502-394-75, batch number BF21002895, and the expiration date Aug. 2023 printed on the carton. The agency also specifies that the recall only pertains to the unbranded Insulin Glargine-yfgn pens, not the branded interchangeable biosimilar branded Semglee pens.

RELATED: For more up-to-date information, sign up for our daily newsletter.

A packaging error could pose a serious health risk to patients.

woman in hospital bed
Shutterstock

According to the recall notice, the company pulled the insulin pens after discovering they could be missing a label.

As the product is a long-acting insulin used by adults and children to improve glycemic control in patients with type 1 diabetes or adults with type 2 diabetes, the FDA warns that patients who may use more than one type of insulin for their treatment could mix up the products and use the wrong strength, potentially resulting in "serious complications."

Here's what you should do if you have the recalled insulin.

older woman concerned phone call
blackCAT / iStock

While no adverse medical events connected to the insulin have yet been reported, the FDA advises anyone with the affected medication to call recall management firm Sedgwick at 1-877-643-8438 so the company can provide a documentation packet to return the product.

Anyone with questions about the recall can also reach the customer relations division of parent company Viatris by calling 1-800-796-9526 on weekdays between 8 a.m. and 5 p.m. EST or emailing customer.service@viatris.com. The agency also urges patients who believe they're experiencing any health problems related to the recalled product to call their doctor or healthcare provider immediately.

Zachary Mack
Zach is a freelance writer specializing in beer, wine, food, spirits, and travel. He is based in Manhattan. Read more
Filed Under
 •  •  •